MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700

CARL ZEISS MEDITEC AG (JENA) IOLMASTER 700
Model Number 700
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Readings (2459); Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Customer in thailand reported that the iolmaster 700 seems to have unstable values.The values did not match the values taken from other hospitals in the same patient case.A demo machine was brought in by zeiss service to compare and found that the calculation results were different about 1 diopter.The measured axial length value is longer by an average of about 0.23-0.27 mm compared to the demo unit and other units in the hospital.This will cause the calculation of the artificial lens value to be incorrect by about 0.5-1.0 d.Patient data was requested.There is no information about negative impact to a patient (lens re-implantation).
 
Additional Manufacturer Narrative
The root cause for the unexpected calculation outcomes and the axial length measurement values being too high was a device malfunction caused by a zeiss service engineer performing invalid procedures on the device.The measuring head of this iolmaster 700 in thailand was replaced on (b)(6) 2021.Presumably the device settings of the new measuring head were overwritten with the old device settings.
 
Additional Manufacturer Narrative
The customer confirmed that there was no adverse event observed related to the malfunction.The device was repaired onsite.Before the device was put back into service, the latest service package and the system checkout protocol were reviewed by 2nd level support specialist.All test eye readings for keratometry, oct length, oct deflection, white to white, optical axis are within tolerance.The small deviations in the reference values are still in tolerance and have no impact to measurements on human eyes.The device works according to the manufacturer specifications.The device can be used again by the customer.The respective field service engineer was re-trained.

Brand Name
IOLMASTER 700
Common Device Name
IOLMASTER 700
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thuringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promende 10
jena, thuringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key20646149
Report Number9615030-2024-00022
Device Sequence Number7366871
Product Code HJO
UDI-Device Identifier04049471092080
UDI-Public(01)04049471092080(11)190501
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K170171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700
Device Catalogue Number000000-1932-169
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown